Ohio, 2003Heavy Snow in Ohio, January 10 to 11, 2003
January 10 to 11, 2003 · NWS CLE · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 10, 10:07 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 10, 10:07 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1007 AM EST FRI JAN 10 2003
WILL ONLY MAKE A FEW CHANGES TO CURRENT FCST. NO ADJST TO WARNING
AND ADVSRY AREAS BUT WILL BUMP ACCUM UP A LITTLE LATE THIS AFTN.
CONCERN THAT LK EFFCT COULD CUT ACROSS NRN PORTIONS OF SUMMIT AND
PORTAGE CTYS AND WILL MENTION SOME HIGHER ACCUM THERE. LATEST DATA
INDICATES HEAVIEST SNOW POTENTIAL AFTER 3 OR 4 PM.
.CLE...
OH...LK EFFECT SNOW WRNG FRI AFTN THRU FRI NGT EXTREME NE OH
OHZ011>014-089.
...LK EFCT SNOW ADVSRY FRI AFTN THRU FRI NITE OHZ023.
PA...LK EFFECT SNOW WRNG FRI AFTN THRU FRI NGT NW PA PAZ001>003.
BMHazardous weather outlook, Jan 10, 5:08 AM EST, 7 hours 52 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
508 AM EST FRI JAN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
ARCTIC AIR WILL CAUSE LAKE EFFECT SNOW SHOWERS TO DEVELOP THIS
AFTERNOON AND CONTINUE TONIGHT. LOCALLY SIGNIFICANT SNOW
ACCUMULATIONS MAY OCCUR MAKING DRIVING HAZARDOUS. ADDITIONAL
INFORMATION ON A LAKE EFFECT SNOW WARNING FOR THIS AFTERNOON AND
TONIGHT IS CONTAINED IN THE CLEWSWCLE PRODUCT.
.DAYS TWO THROUGH SEVEN...
DEPENDING ON WIND DIRECTIONS AND OTHER FACTORS...SOME LOCATIONS MAY
CONTINUE TO SEE LOCALLY HEAVY LAKE EFFECT SNOWS THROUGH THE WEEKEND
AND AGAIN BY THE MIDDLE OF NEXT WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT SNOWFALL
REPORTS FROM SPOTTERS LATE TODAY THROUGH THE WEEKEND WILL BE
HELPFUL.
ADAMS
Heavy Snow, Ashland
- When
- January 10, 1:00 PM EST to January 11, 12:00 AM EST
- Where
- Ashland forecast zone
- Property damage
- $25,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Arctic air moving across Lake Erie caused lake effect snow showers to develop around midday. Between 6 and 7 inches of snow was reported across inland sections of Ashtabula County by late evening.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Utah, January 10 to 11, 20032 deaths · 1 injured · $200,000 · 1 event
- Heavy Snow in Pennsylvania, January 10 to 11, 2003$60,000 · 2 events
- Cold in Michigan, January 10 to 30, 200317 events
- Dense Fog in Kansas, January 10, 200315 events
- Winter Storm and Heavy Snow in Michigan, January 10 to 13, 20035 events
- Winter Weather in Colorado, January 10 to 12, 20034 events
- Heavy Snow in Colorado, January 10 to 12, 20034 events
- Heavy Snow in Michigan, January 10 to 11, 20033 events
- Heavy Snow in Utah, January 10 to 11, 20033 events
- Winter Weather in Maryland, January 10 to 11, 20031 event
- Dense Fog in Nevada, January 10, 20031 event
- Strong Wind in Maryland, January 10 to 11, 2003$100 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339403.